MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Perforation of Vessels (2135)
Date of Event 01/15/2024
Type of Reportable Event Death
Event or Problem Description
A diamondback 360 coronary orbital atherectomy device (oad) was used for treatment of a highly calcified, 99% stenosed, 3.5mm lesion in the proximal right coronary artery (rca) via retrograde femoral access.The proximal lesion was treated with three low speed treatments.Glideassist was used to advance the crown to the mid rca prior to engaging and treating the mid rca lesion.Two oad low-speed treatments were performed.Cine cardiac imaging did not show extravasation.After the third low-speed treatment, the patient felt chest discomfort.An angiogram revealed a large extravasation to pericardium.Several sizes of balloons were used in an attempt to prevent the cardiac tamponade.Interventions to resolve the adverse event were unsuccessful, and the patient expired.
 
Additional Manufacturer Narrative
H6 investigation conclusion code 22: the diamondback 360® coronary orbital atherectomy system instructions for use manual states that vessel perforation is a potential adverse event that may occur and/or require intervention with use of the system.The oad was returned for analysis.There was no damage or abnormalities observed with the drvieshaft or handle assembly that would have contributed to the reported event.The driveshaft crown was measured and met drawing specifications.Review of the device data log did not identify any events that could have contributed to the reported event.When tested, the oad functioned as intended.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
aaron stevens
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key18685081
Report Number3004742232-2024-00103
Device Sequence Number7242696
Product Code MCX
UDI-Device Identifier10850026568087
UDI-Public(01)10850026568087(17)250831(10)503182-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberDBEC-125
Device Catalogue Number7-10060-09
Device Lot Number503182-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2024
Initial Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age71 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite